Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 17, 2021, 5:24 AM CDT for Pawnee County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 5:24 AM CDT (10:24 UTC)
- Expired
- Mar 17, 2021, 6:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
964
WWUS84 KTSA 171024
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
524 AM CDT Wed Mar 17 2021
OKZ054-059-060-064-171100-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
524 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL 600
AM CDT...
At 524 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Cleveland to 2 miles south of
Terlton to 5 miles northwest of Drumright. Movement was northeast at
30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Hominy... Cleveland...
Mannford... Drumright...
Oilton... Jennings...
Westport... Osage...
Hallett... Terlton...
Keystone State Park... Walnut Creek State Park...
Silver City...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3623 9667 3639 9653 3651 9610 3603 9619
3598 9662 3616 9662 3616 9671
TIME...MOT...LOC 1024Z 243DEG 27KT 3636 9643 3615 9650 3604 9666
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 17, 3:36 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 17, 3:36 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 336 AM CDT Wed Mar 17 2021 .DISCUSSION... Busy night with several areas of ongoing convection currently being monitored. Thunderstorms over northern OK continue in a very strong zone of warm air advection and should likely remain elevated through the morning hours, with large hail and damaging winds being the main threat across northeast OK. Supercell currently across southern Sebastian county in western AR appears to be very near the warm front, and all modes of severe weather will continue with this storm for the next hour or 2. Also keeping an eye on the ongoing convection across central/northern TX. Recent HRRR output lifts this activity into southeast OK over the next several hours, and impressive low-level shear along with SBCAPES around 1500-2000 J/KG will be favorable for additional severe storms. Most of this activity looks to shift into western AR this morning, with the overall severe weather threat winding down by mid to late morning. Cold core upper cyclone will track across northeast OK this afternoon and eventually into southern MO overnight. Not out of the question to see a few funnel clouds and perhaps some small hail across northeast OK later this afternoon as low-topped convection develops. Areas of wrap-around showers will continue overnight across northeast OK/northwest AR, with precipitation tapering off Thursday morning. Could see a few wet snowflakes mix in with the rain, but have opted to keep this out of the forecast for now. And finally, gusty surface winds will develop late tonight and continue overnight as the surface cyclone moves east of the region. Could be close to wind advisory criteria, but I'll defer that decision to the day shift. Breezy and cool weather expected for Thursday, with a warming trend for late week and into the weekend as upper ridging builds across the central states. Next upper system arrives early next week, bringing another chance of showers and perhaps a few storms. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 40 52 36 / 60 60 0 0 FSM 75 43 52 38 / 80 30 10 0 MLC 70 40 54 38 / 40 10 0 0 BVO 62 37 51 33 / 80 70 10 0 FYV 72 36 46 33 / 90 60 20 0 BYV 70 38 44 35 / 90 60 30 0 MKO 71 39 50 36 / 50 40 0 0 MIO 69 37 47 33 / 90 70 30 0 F10 70 40 53 37 / 30 30 0 0 HHW 71 43 56 40 / 60 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....18
Hazardous weather outlook, Mar 17, 4:51 AM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 451 AM CDT Wed Mar 17 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 451 AM CDT Wed Mar 17 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Late afternoon through tonight. FIRE WEATHER DANGER. RISK...Elevated. AREA...Mainly southeast Oklahoma. ONSET...This afternoon. DISCUSSION... Strong to severe thunderstorms are ongoing early this morning across northeast Oklahoma, with damaging winds and large hail being the main threat. Additional strong to severe storms will likely move into parts of southeast Oklahoma early this morning, with the activity eventually shifting into northwest Arkansas. While damaging winds and large hail will be the primary severe weather threat, forecast wind shear will be supportive of a tornado or two. The upper level system will track across northeast Oklahoma during the afternoon, with scattered showers and a few thunderstorms possible. A brief tornado or landspout could occur beneath the upper system. Gusty northwest winds will develop later this afternoon and persist into the overnight hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Very High Fire Weather Potential...High Wind Potential. FRIDAY and SATURDAY...No Hazards. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Breezy northwest winds are forecast for Thursday behind the low pressure system. The strong winds and drier air will elevate fire weather concerns although much cooler weather and some light rain across parts of northeast Oklahoma and northwest Arkansas will temper the threat however. Strong south winds will raise fire weather concerns Sunday. A cold front will bring the next chance for rain and storms by Monday into Tuesday. Some locally heavy rainfall will be possible with this system. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 17, 4:37 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
437 AM CDT Wed Mar 17 2021
OKZ054-059-064-171030-
Osage OK-Pawnee OK-Creek OK-
437 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHERN PAWNEE COUNTIES UNTIL 530 AM CDT...
At 437 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Pawnee to 5 miles northwest of
Cushing. Movement was northeast at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Mannford...
Oilton... Jennings...
Westport... Osage...
Hallett... Blackburn...
Terlton... Maramec...
Walnut Creek State Park... Silver City...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3634 9685 3643 9620 3616 9623 3616 9630
3608 9630 3608 9624 3607 9624 3599 9662
3616 9662 3616 9682 3624 9682 3625 9686
TIME...MOT...LOC 0937Z 244DEG 41KT 3630 9678 3605 9681Special weather statement, Mar 17, 4:52 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
452 AM CDT Wed Mar 17 2021
OKZ056>058-061>063-066>068-070>072-171030-
Muskogee OK-Okmulgee OK-Craig OK-Sequoyah OK-Cherokee OK-Rogers OK-
Delaware OK-Ottawa OK-Nowata OK-Mayes OK-Wagoner OK-McIntosh OK-
452 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...ROGERS...WESTERN
DELAWARE...OTTAWA...MCINTOSH...NORTHWESTERN SEQUOYAH...MAYES...
NOWATA...WAGONER...CHEROKEE...MUSKOGEE AND EASTERN OKMULGEE COUNTIES
UNTIL 530 AM CDT...
At 452 AM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of South Coffeyville to near
Raiford. Movement was east at 55 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Broken Arrow... Muskogee...
Claremore... Tahlequah...
Miami... Wagoner...
Vinita... Baxter Springs...
Nowata... Eufaula...
Jay... Pryor...
Owasso... Coweta...
Pryor Creek... Catoosa...
Grove... Fort Gibson...
Verdigris... Checotah...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 241 and 298.
Interstate 44 between mile markers 233 and 317.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9471 3540 9494 3546 9505 3535 9514
3534 9518 3530 9517 3526 9524 3533 9540
3529 9546 3530 9550 3524 9558 3524 9595
3586 9588 3586 9582 3590 9582 3590 9576
3616 9576 3616 9581 3638 9581 3700 9574
TIME...MOT...LOC 0952Z 259DEG 49KT 3696 9556 3528 9576Special weather statement, Mar 17, 5:13 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
513 AM CDT Wed Mar 17 2021
OKZ055>057-171100-
Craig OK-Nowata OK-Washington OK-
513 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...WASHINGTON
AND NOWATA COUNTIES UNTIL 600 AM CDT...
At 512 AM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Tyro to 5 miles southeast of Dewey.
Movement was northeast at 50 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Bartlesville... Nowata...
Dewey... South Coffeyville...
Copan... Ochelata...
Delaware... Lenapah...
Wann... Centralia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3673 9532 3660 9600 3698 9599 3700 9595
3700 9527
TIME...MOT...LOC 1012Z 245DEG 44KT 3700 9581 3673 9587Special weather statement, Mar 17, 5:14 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
514 AM CDT Wed Mar 17 2021
OKZ054>056-061-171100-
Osage OK-Rogers OK-Nowata OK-Washington OK-
514 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...EAST
CENTRAL OSAGE...WASHINGTON AND SOUTHWESTERN NOWATA COUNTIES UNTIL 600
AM CDT...
At 514 AM CDT, strong thunderstorms were located along a line
extending from Bartlesville Municipal Airport to 7 miles east of
Hominy. Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Nowata...
Hominy... Barnsdall...
Oologah... Ramona...
Wynona... Ochelata...
Delaware... Avant...
Talala... Vera...
Bartlesville Municipal Airport... Watova...
Okesa... Tallant...
Pershing... Nelagoney...
Wolco...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3684 9552 3642 9563 3642 9600 3641 9600
3639 9645 3673 9622
TIME...MOT...LOC 1014Z 245DEG 34KT 3675 9603 3643 9626Local storm report, Mar 17, 5:18 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
518 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 AM HAIL BARTLESVILLE 36.75N 95.98W
03/17/2021 M0.75 INCH WASHINGTON OK PUBLIC
PICTURE ON SOCIAL MEDIA.
&&Special weather statement, Mar 17, 5:24 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
524 AM CDT Wed Mar 17 2021
OKZ054-059-060-064-171100-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
524 AM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL 600
AM CDT...
At 524 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Cleveland to 2 miles south of
Terlton to 5 miles northwest of Drumright. Movement was northeast at
30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Hominy... Cleveland...
Mannford... Drumright...
Oilton... Jennings...
Westport... Osage...
Hallett... Terlton...
Keystone State Park... Walnut Creek State Park...
Silver City...
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
LAT...LON 3623 9667 3639 9653 3651 9610 3603 9619
3598 9662 3616 9662 3616 9671
TIME...MOT...LOC 1024Z 243DEG 27KT 3636 9643 3615 9650 3604 9666The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:25 AM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Mar 17, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 42 min |
| Mar 17, 2:04 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 41 min |
| Mar 17, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 46 min |
| Mar 17, 3:28 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| Mar 17, 3:46 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Mar 17, 4:19 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 26 min |
| Mar 17, 4:22 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Mar 17, 4:25 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 50 min |
| Mar 17, 4:37 AM CDT | Special Weather Statement | TSA | Pawnee | 53 min |
| Mar 17, 4:52 AM CDT | Special Weather Statement | TSA | Cherokee, Craig, Delaware, McIntosh, Mayes, Muskogee and 4 more | 38 min |
| Mar 17, 5:13 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 47 min |
| Mar 17, 5:14 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 46 min |
| Mar 17, 5:27 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 4 more | 33 min |
| Mar 17, 5:54 AM CDT | Special Weather Statement | TSA | Craig, Creek, Nowata, Ottawa, Rogers, Tulsa | 51 min |
| Mar 17, 5:57 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Haskell, LeFlore, Sequoyah | 48 min |
| Mar 17, 6:15 AM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| Mar 17, 6:33 AM CDT | Special Weather Statement | TSA | Adair | 42 min |
| Mar 17, 6:46 AM CDT | Special Weather Statement | TSA | Ottawa | 29 min |
| Mar 17, 1:42 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Mar 17, 1:46 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 44 min |
| Mar 17, 1:54 PM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| Mar 17, 1:58 PM CDT | Tornado Warning | TSA | Creek | 32 min |
| Mar 17, 2:13 PM CDT | Wind Advisory | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 7 hr |
| Mar 17, 2:17 PM CDT | Tornado Warning | TSA | Rogers, Wagoner | 28 min |
| Mar 17, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 47 min |
| Mar 17, 2:32 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Mar 17, 3:11 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Mar 17, 3:14 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Mar 17, 3:16 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| Mar 17, 3:16 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| Mar 17, 3:23 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Mar 17, 3:31 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Mar 17, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 10 min |
| Mar 17, 4:14 PM CDT | Special Weather Statement | TSA | Ottawa | 31 min |
| Mar 17, 4:58 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Mar 17, 1:52 AM CDT | Special Weather Statement | TSA | Sebastian | 23 min |
| Mar 17, 2:37 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 38 min |
| Mar 17, 3:14 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 33 min |
| Mar 17, 3:10 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Mar 17, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 13 min |
| Mar 17, 4:02 PM CDT | Special Weather Statement | TSA | Benton | 28 min |
| Mar 17, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 13 min |
| Mar 17, 4:40 PM CDT | Special Weather Statement | TSA | Benton | 35 min |
| Mar 17, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 27 min |
| Mar 17, 5:23 PM CDT | Special Weather Statement | TSA | Benton | 37 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.